Arizona, 2010Flash Flood in Arizona, July 26, 2010
July 26, 2010 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced heavy rain and flooding in and around Polacca.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced heavy rain and flooding in and around Polacca.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 26, 2:30 PM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 26, 2:30 PM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST MON JUL 26 2010
.SYNOPSIS...HIGH PRESSURE WILL STRENGTHEN EAST OF ARIZONA THIS WEEK.
EASTERLY FLOW AROUND THE HIGH WILL BRING ADDITIONAL MOISTURE AND AN
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ARIZONA.
&&
.DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS NORTHERN ARIZONA INTO THE EVENING HOURS. STORM
MOTION IS EXPECTED TO BE FAIRLY SLOW...WITH THE MAIN THREAT FROM
THESE SHOWERS AND THUNDERSTORMS BEING VERY HEAVY RAIN AND FREQUENT
LIGHTNING.
TUESDAY AND WEDNESDAY...HIGH PRESSURE WILL CONTINUE TO BUILD OVER
THE 4-CORNERS REGION STRENGTHENING THE MOIST SOUTHEASTERLY FLOW OVER
CENTRAL AND NORTHERN ARIZONA. THIS WILL BRING DEEPER MOISTURE
WESTWARD BY TUESDAY...WHICH WILL LEAD TO A CONTINUATION OF OUR
SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. HOWEVER STORM COVERAGE WILL DECREASE COMPARED TO
TODAY...DUE TO RELATIVELY WARM TEMPERATURES ALOFT...WHICH WILL LIMIT
INSTABILITY ON THESE DAYS. ANY STORMS THAT DEVELOP WILL INITIATE
OVER THE HIGHER TERRAIN OF CENTRAL AND EASTERN AZ BEFORE MOVING INTO
THE LOWER ELEVATIONS. LOCALLY HEAVY RAIN AND SMALL HAIL WILL BE THE
MAIN THREATS.
FOR THURSDAY THROUGH THE WEEKEND...EVEN DEEPER MOISTURE IS FORECAST
TO MOVE INTO THE REGION AS THE SOUTHEASTERLY FLOW CONTINUES. IN
ADDITION...A MID AND UPPER LEVEL TROUGH APPROACHING FROM THE
SOUTHEAST MAY ALSO PROVIDE A FOCUS FOR CONVECTION DURING THIS
PERIOD. THE COMBINATION OF HIGHER INSTABILITY DUE TO COOLING
ALOFT...AND WELL ABOVE AVERAGE PRECIPITABLE WATER COULD BRING
STRONGER STORMS WITH HEAVY RAINFALL...AND THE THREAT OF LOCALIZED
FLASH FLOODING.
&&
.AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS....MOST NUMEROUS
WEST OF A KPAN-KFLG-KGCN LINE. STRONGER STORMS WILL CONTAIN
EXTREMELY HEAVY RAIN. OVERNIGHT AND INTO TUESDAY MORNING...A SLIGHT
CHANCE OF SHOWERS AND STORMS WILL CONTINUE WITH GENERAL SCATTERED TO
BROKEN SKY CONDITIONS OF 5-10 KFT AGL. EXPECT ANOTHER ROUND OF
SHOWERS AND STORMS TUESDAY AFTERNOON. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
PUBLIC.......CLARK
AVIATION.....MCCOLLUM
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 26, 9:29 AM MST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
929 AM MST MON JUL 26 2010
AZZ004>018-037>040-270700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
929 AM MST MON JUL 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN ARIZONA TODAY. THE STORMS ARE EXPECTED TO MOVE OFF
THE MOGOLLON RIM INTO YAVAPAI AND GILA COUNTIES. THE MAIN THREATS
WILL BE HEAVY RAIN AND LOCALIZED FLOODING. FREQUENT CLOUD TO GROUND
LIGHTNING WILL ALSO ACCOMPANY THUNDERSTORMS. A FEW OF THE STRONGER
STORMS MAY ALSO PRODUCE HAIL AND STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH PRESSURE WILL MOVE EAST OF ARIZONA THIS WEEK AND WILL
INCREASE THE MOIST SOUTHEASTERLY FLOW OVER THE STATE. SHOWERS AND
THUNDERSTORMS WILL ALSO INCREASE IN COVERAGE THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 6:23 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
623 PM MST MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HEAVY RAIN E FLAGSTAFF 35.19N 111.62W
07/26/2010 E1.00 INCH Coconino AZ SPOTTER
0200 PM HEAVY RAIN 3 SSW FLAGSTAFF 35.15N 111.64W
07/26/2010 M2.20 INCH COCONINO AZ NWS EMPLOYEE
0230 PM HEAVY RAIN 4 S FLAGSTAFF 35.14N 111.62W
07/26/2010 M1.52 INCH COCONINO AZ ASOS
FLAGSTAFF AIRPORT ASOS
&&
EVENT NUMBER FGZ1000140 FGZ1000141 FGZ1000142
TCFlash Flood, Navajo
- When
- July 26, 7:00 PM MST to 8:45 PM MST
- Where
- Navajo County, 1.26 mi W of Polacca to 1.66 mi SSW of Polacca
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.833, -110.402
Heavy rain from a thunderstorm produced flash flooding in the community of Polacca and Highway 264 between milepost 390 and 393.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, July 26, 20102 deaths · 1 injured · $300,000 · EF3 · 13 events
- Flash Flooding and Heat in Georgia, July 26, 20101 death · 2 injured · $1.4 million · 1.5 in hail · 25 events
- Tornadoes and Hail in North Dakota, July 26 to 27, 2010$4.0 million · EF2 · 18 events
- Tornadoes and Flash Flood in North Dakota, July 26, 20101 injured · $860,000 · EF0 · 32 events
- Tornado and Flash Flooding in Minnesota, July 26 to 27, 2010$1.3 million · EF0 · 13 events
- Flash Flood and Hail in South Carolina, July 26, 2010$551,000 · 1 in hail · 30 events
- Tornado and Damaging Winds in Tennessee, July 26, 2010$325,000 · EF1 · 5 events
- Hail and Damaging Winds in North Carolina, July 26, 2010$230,000 · 1 in hail · 14 events
- Lightning Strikes in Texas, July 26, 2010$290,000 · 4 events
- Damaging Wind in Louisiana, July 26, 2010$310,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Alabama, July 26, 20101 injured · $98,000 · 1 in hail · 11 events
- Flash Flood and Damaging Winds in Alabama, July 26, 2010$128,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253863.